increased dosage of ppi, woke up with numbness in left hand

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

somebody
New Member


Date Joined Feb 2010
Total Posts : 11
   Posted 2/21/2010 8:59 AM (GMT -6)   
wondering if this is related. been on lansoprazole 30 mg just over two weeks and on second day of doubled dose of lansoprazole, now at 60 mg/day (not taking any other meds) and I woke up in the middle of the night with numbness in my left thumb and a few other fingers on that hand. I almost want to say I feel a slight bit in the left side of my face and faintly in the right hand, too but it's hard to tell. thought it could have been from sleeping on it wrong somehow but I moved around, it's morning now and it's still present.

fyi: I have had intermittent periods of this when I've sat with my arm on a desk a certain way, but it hasn't happened for a long time.

kind of concerned about taking more, but can't ask the doc as he's not in on sunday.
is this a side effect?
what's the proper course of action here, call pharmacy?

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/21/2010 10:11 AM (GMT -6)   
Dear somebody,

A great resouce to ask questions re side effects of the medications is your pharmacist. Give your pharmacist a call and see what they have to say. I am not sure if there is any connection between the medication and your sx. Do keep us posted on what you find out.

Take care,

Kitt

somebody
New Member


Date Joined Feb 2010
Total Posts : 11
   Posted 2/21/2010 10:40 AM (GMT -6)   

hmm some conflicting info...

pharmacist says no it's not a side effect of the med, but I find a few places where it's mentioned online. one site mentions it like it's no big deal and the other makes it sound more serious.  https://ssl.adam.com/content.aspx?productId=47&pid=47&gid=601569&site=welldynerx.adam.com&login=well1815

"Some side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:

More common
Dizziness
headache
Less common
Bleeding, blistering, burning, coldness, discoloration of skin
mild nausea

Rare

Acid or sour stomach
bad, unusual or unpleasant (after) taste
belching
burning, crawling, itching, numbness, prickling, "pins and needles", or tingling feelings"

http://www.pharmahelper.com/find-prevacid-information

"In rare cases, Prevacid may cause a sore tongue, numbness or tingling of hands or feet and severe weakness. This may be due to vitamin B12 deficiency. If these side effects occur one should seek immediate medical attention."

http://www.medhelp.org/posts/GERD-Acid-Reflux/paresthesia-when-taking-Lansoprazole/show/607068

"

by Ratnakar Kini, MD <script type=text/javascript> // </script> , Aug 24, 2008 04:03PM
Hi,
Parasthesia may occur as a side effect of lansoprazole. If it is persistent, then you may have to stop the medication and consult your doctor for an alternative medication. "

very confusing. pharmacist says no, one site says yes but no big deal and the other says seek immediate medical attention.

grrr. don't know what to do.

Post Edited (somebody) : 2/21/2010 8:50:24 AM (GMT-7)


couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 2/21/2010 10:51 AM (GMT -6)   
My mother has b12 deficiency. She gets numbness in her hands when it's time to have her shot.

PPIs can cause problems with mineral and vitamin deficiencies. Our stomach acid is needed to absorb them and PPIs reduce the stomach acid.

Talk to your doctor about this tomorrow. It can wait until tomorrow. For now drink you some 5 hour energy drink, it's high in B12 and it will stop the numbness for now.

Joy

somebody
New Member


Date Joined Feb 2010
Total Posts : 11
   Posted 2/21/2010 11:04 AM (GMT -6)   
thanks for your comments.
I was thinking of taking just 1 pill today rather than 2 but I'm hesitant. I hate to stop completely because this solid food dysphagia is really getting me down.
 
you mean skip them altogether for one day and talk to the doc tomorrow?
I'm a long time vegetarian so b12 could be low, but I've been drinking 3-4 ensure a day since I can barely eat solid food. so I figured I was still getting enough.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 2/21/2010 11:15 AM (GMT -6)   
If you have B12 absorbing problems you need a super dose to help you for now. Don't skip the meds, you'll regret it tonight.
Ensure is great but you need that extra boast of the 5 hour drink.

Joy
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 5:44 PM (GMT -6)
There are a total of 3,004,858 posts in 329,177 threads.
View Active Threads


Who's Online
This forum has 161749 registered members. Please welcome our newest member, bullit398.
218 Guest(s), 6 Registered Member(s) are currently online.  Details
Psilociraptor, xpeetzax, cashlessclay, 3timechamp, jmadrid, ddyss